MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 4-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. VCL+ VIO 27IN 4-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number VCP451H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) additional information provided: although this operation did not cause serious harm to the patient, it increased the risk of tissue trauma, bleeding, and potential infection, and prolonged the surgical time.On the afternoon of the second day after surgery at 16:10, a postoperative visit was conducted on the patient, who complained of no discomfort.On the fourth day after surgery at 08:50, the patient was discharged with the accompaniment of family members.Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Please clarify, what do you mean by "the needle and suture interface suddenly broke" the needle and suture suddenly broke at the attachment.Did this issue contribute to any patient adverse event? did the needles fall into the patient? if yes, was the needle piece(s) retrieved during the same procedure? were x-rays taken to locate the needle piece(s)? what measures were taken to retrieve the broken piece? was there any additional tissue damage as a result of searching for the needle piece? please refer to the event description, other information requested is unknown.How long was the delay? please specify in minutes.Were there any unexpected outcomes or complications as a result of the prolonged surgery time? please provide the title of external person providing answers to follow-up (e.G.Nurse, surgeon, risk manager).Received information as following from sales rep via phone today.Please refer to the event description, other information requested is unknown.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent treatment and hospitalization due to preeclampsia, diabetes in pregnancy, scar uterus on (b)(6) 2026 and suture was used.The patient came to the hospital for treatment and hospitalization due to preeclampsia, diabetes in pregnancy, scar uterus, and 39+2 weeks of pregnancy.At 9:00 a.M., the patient received surgery.At 9:55 a.M., when the doctor used the suture to give the puerpera a skin suture, the needle and suture interface suddenly broke, leading to the failure of the original suture operation.When the fracture occurred, the needle body might cause scratches or stabs to the surrounding tissues.Immediately report to the doctor to check the integrity of the needle.At the same time, explore the possible damaged area.After exploration, it was determined that the needle was complete and there was no missing part left in the patient's body.The doctor immediately replaced the new suture to give the puerpera a new suture.10: the surgical incision closure of the 15 minute parturient is completed.Additional information has been requested.

Brand Name
VCL+ VIO 27IN 4-0 S/A FS-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24520912
Report Number2210968-2026-02288
Device Sequence Number9746393
Product Code GAM
UDI-Device Identifier10705031078246
UDI-Public(01)10705031078246(17)290831(10)103LS3
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K181652
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP451H
Device Lot Number103LS3
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Initial Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown